MAUDE Adverse Event Report: NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER

NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER
Catalog Number 383593
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that nexiva diffusics 20g x 1.25 in catheter kinked.This occurred on 3 occasions.The following information was provided by the initial reporter: it was reported that nurse could feel the catheter bent and outside of the vein - when i took the catheter out i was able to see where it was bent in her arm.  verbatim: i placed a 20g iv in pt's l ac with the new ivs, bd nexiva diffusics.When originally placed line worked great.When taken to ct line would not work.When i felt the pt's arm i could feel the catheter bent and outside of the vein.When i took the catheter out i was able to see where it was bent in her arm.Pt has been in pain and moving frequently.I placed a new line and pt was able to get her ct.This is the third time i have had something similar happen.These iv catheters seem to be coming out of the veins and bending in the pt's arms after they have been moving around.This has the potential to cause infiltrations if pt's are receiving infusions or drips and they move around.
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
NEXIVA DIFFUSICS 20G X 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12345975
Report Number9610847-2021-00384
Device Sequence Number3834697
Product Code FOZ
UDI-Device Identifier00382903835935
UDI-Public00382903835935
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number383593
Device Lot Number1053969
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1